Wyoming, 2011High Wind in Wyoming, January 20, 2011
January 20, 2011 · NWS RIW · 3 events in 3 counties and zones
Strong northwest flow induced high wind across the Absaroka Range and the adjacent foothills around Cody. A semi-truck was toppled north of Cody on State Highway 120 near milepost 122 around 1100MST.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest flow induced high wind across the Absaroka Range and the adjacent foothills around Cody. A semi-truck was toppled north of Cody on State Highway 120 near milepost 122 around 1100MST. The high wind also impacted the Green Mountains and Rattlesnake Range where wind gusts to 72 mph were registered.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jan 20, 2:36 AM MST, 8 hours 24 minutes earlier.
Area forecast discussion, Jan 20, 2:36 AM MST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 AM MST THU JAN 20 2011
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
LIGHT SNOW IS LINGERING IN PARTS OF THE WIND RIVER BASIN AS WELL AS
IN NATRONA AND JOHNSON COUNTIES THIS MORNING. THESE AREAS OF SNOW
WILL DIMINISH AND SKIES WILL CLEAR BEFORE SUNRISE. THIS CLEARING
HAS ALLOWED AREAS WEST OF THE DIVIDE AND IN THE BIG HORN BASIN TO
COOL CONSIDERABLY. PATCHY FOG WILL DEVELOP IN LOW LYING AREAS
THROUGH THE EARLY MORNING HOURS. WINDY CONDITIONS WILL DEVELOP
ALONG THE CENTRAL WIND CORRIDOR AND THE ABSAROKAS TODAY AS A 170KT
JET ROUNDS THE APEX OF A RIDGE CENTERED OVER THE WESTERN CONUS. THE
PRESSURE GRADIENT WILL TIGHTEN OVER THE AREA AS THIS JET NOSES INTO
NORTHERN WYOMING. A HIGH WIND WATCH WILL BE ISSUED IN ANTICIPATION
OF STRONG WINDS DEVELOPING ALONG THE EAST SLOPES OF THE ABSAROKAS
AND THE ADJACENT FOOTHILLS THIS EVENING. OTHER AREAS THAT ARE
INCLUDED AND MAY APPROACH HIGH WIND ARE THE UPPER WIND RIVER BASIN
FROM DUBOIS TO CROWHEART AND THE BEAVER RIM TO ALCOVA CORRIDOR. A
SHORTWAVE TROUGH WILL ACCOMPANY THE INCREASED WINDS...BRINGING SOME
LIGHT SNOW TO THE WESTERN MOUNTAINS AND THE BIGHORNS. AN AREA OF
SUBSIDENCE BEHIND THE MAIN SHORTWAVE WILL HAVE A BIT OF JET SUPPORT
FOR SOME MOUNTAIN WAVE ACTIVITY IN THE ABSAROKAS. ELSEWHERE...THE
STRONG WIND WILL BE PRIMARILY GENERATED BY THE STRONG PRESSURE
GRADIENT. WEAK UPSLOPE FLOW IN THE WAKE OF THE SHORTWAVE PASSAGE
WILL DEVELOP ALONG THE EASTERN SLOPES OF THE BIGHORNS...BRINGING A
FEW INCHES OF SNOW FRIDAY MORNING BUT SUB ADVISORY AMOUNTS ARE
EXPECTED ATTM. THE NEXT STORM SYSTEM...CURRENTLY NEAR 50N 150W IN
THE GULF OF ALASKA...WILL DIVE SOUTHWARD FRIDAY EVENING BRINGING
MORE SNOW TO THE WESTERN MOUNTAINS. LATEST OPERATIONAL MODEL RUNS
ARE MOVING THE DEVELOPING SURFACE REFLECTION ACROSS SOUTHEASTERN
MONTANA THROUGH NORTHEASTERN WYOMING DURING THE DAY SATURDAY. THE
NAM SOLUTION MOVES THIS LOW FURTHER INTO THE PLAINS BUT IS THE
OUTLIER ATTM. PROJECTED TRACK WOULD FAVOR A PERIOD OF UPSLOPE
ENHANCEMENT EAST OF THE CONTINENTAL DIVIDE WITH THE BEST UPSLOPE
ALONG THE EAST SLOPES OF THE BIGHORNS AND IN THE CASPER AREA THROUGH
SATURDAY EVENING. A COLD FRONT WILL ACCOMPANY SATURDAYS STORM
SYSTEM...LEAVING COLDER TEMPERATURES IN ITS WAKE FOR SUNDAY MORNING.
.LONG TERM...SUNDAY THROUGH THURSDAY
THROUGH THE EXTENDED...NORTH TO NORTHWEST FLOW IS EXPECTED ACROSS
THE AREA...WITH DISTURBANCES IN THE FLOW PERIODICALLY AFFECTING
THE COUNTY WARNING AREA.
MEDIUM RANGE MODELS SHOW A CLIPPER SYSTEM DIVING SOUTH/SOUTHEAST OUT
OF CANADA SUNDAY. HOWEVER...THE TRACK OF THIS CLIPPER SYSTEM IS
FARTHER EAST THAN ONE EXPECTED FRIDAY NIGHT/SATURDAY...AND MOST OF
ITS SNOWFALL WILL BE EAST OF THE DIVIDE...WITH THE BIG HORN
MOUNTAINS PROBABLY HIT THE HARDEST WITH THIS SYSTEM SUNDAY
AFTERNOON AND SUNDAY NIGHT.
WEAK DISTURBANCES IN THE NORTHWEST/NORTH FLOW WILL CONTINUE TO
RESULT IN CHANCES FOR SNOW THROUGH THE EXTENDED...MAINLY ACROSS THE
NORTHWEST AND NORTHERN MOUNTAINS. TIMING AND STRENGTH OF THESE
SYSTEM THIS FAR OUT IS HARD TO PIN POINT. THUS HAVE BROAD BRUSHED
MAINLY LOW POPS WITH AN EMPHASIS IN THE NW/N MOUNTAINS. THE ONE
CAVEAT IS TUESDAY/TUESDAY NIGHT WHERE THE 00Z ECMWF CONTINUES TO
SHOWS A DISTINCT SHORTWAVE MOVING ACROSS THE AREA. THE ECMWF IS A TAD
FASTER THAN YESTERDAYS 00Z ECMWF...BUT CONTINUES THE TREND OF A
SHORTWAVE MOVING ACROSS THE AREA. THUS HAVE MORE WIDESPREAD LOW POPS
TUESDAY/TUESDAY NIGHT. IF THE 00Z ECMWF IS CORRECT WITH A FASTER
SHORTWAVE...MIGHT NEED TO EVEN INCREASE POPS MONDAY NIGHT.
ALTHOUGH A COUPLE OF COLD FRONTS ARE POSSIBLE IN THE EXTENDED...NO
ARCTIC INTRUSION WILL OCCUR. TEMPERATURES WILL GENERALLY BE
WITHIN ABOUT 5 DEGREES OF NORMAL.
&&
.AVIATION...
A DRIER NW FLOW WILL PREVAIL OVER THE AREA THIS MORNING WITH SOME
PATCHY IFR/LIFR FOG PARTIALLY OBSCURING TERRAIN. A LEE SIDE SURFACE
TROUGH WILL STRENGTHEN ACROSS THE NORTHERN HIGH PLAINS AHEAD OF THE
NEXT CLIPPER SYSTEM DIVING OUT OF WESTERN CANADA THIS AFTERNOON.
SNOW AND AREAS OF MVFR/IFR CONDITIONS WILL SPREAD SOUTH ACROSS THE
NORTHWEST MOUNTAINS AHEAD OF THIS SYSTEM THIS AFTERNOON REACHING
VCNTY KJAC 22Z THU-00Z FRI. NORTHWEST WINDS WILL INCREASE ALONG THE
LEE SLOPES OF THE DIVIDE AND BIG HORN MOUNTAINS THIS AFTERNOON WITH
AREAS OF LLWS AND SVR MOUNTAIN WAVE ACTIVITY DEVELOPING BY 00Z
FRIDAY...PRIMARILY VCNTY KCOD TO VCNTY KLND. THE CLIPPER SYSTEM
WILL DIVE ACROSS EASTERN WYOMING TONIGHT SPREADING SCT -SHSN AND
MVFR/ISOLD IFR CONDITIONS PRIMARILY VCNTY AND EAST OF A KPOY-KCPR
LINE AFTER 03Z FRI.
&&
.FIRE WEATHER...
LIGHT SNOW BANDS IN SOUTHERN FREMONT COUNTY AND FROM BUFFALO TO
CASPER WILL DISSIPATE THIS MORNING. A STRENGTHENING PRESSURE
GRADIENT WILL BRING STRONG WINDS TO MUCH OF THE AREA THIS AFTERNOON
THROUGH THE NIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE
ABSAROKAS AND IN THE ADJACENT CODY FOOTHILLS AS WELL AS THROUGH THE
GREEN AND RATTLESNAKE RANGES. LIGHT SNOW WILL DEVELOP THURSDAY
NIGHT IN THE NORTHWESTERN WYOMING MOUNTAINS AND THE BIGHORNS. THERE
WILL BE A BREAK IN SNOWFALL FRIDAY BEFORE THE NEXT SYSTEM MOVES INTO
THE AREA FRIDAY NIGHT.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING
WYZ002-003-016-019.
&&
SHORT TERM...BERC
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BERC
Hazardous weather outlook, Jan 20, 4:00 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MST THU JAN 20 2011
WYZ001>020-022>030-211300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MST THU JAN 20 2011
...HIGH WIND WATCH FOR AREAS OF CENTRAL WYOMING LATE THIS AFTERNOON
THOUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG TO HIGH WIND WILL DEVELOP THIS AFTERNOON ALONG THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. HIGH WIND CRITERIA
MAY ALSO BE MET IN THE UPPER WIND RIVER BASIN AND ALONG THE GREEN AND
RATTLESNAKE RANGES. THIS WIND WILL LAST INTO THE MORNING HOURS
FRIDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER STORM WILL AFFECT THE AREA BEGINNING FRIDAY NIGHT.
SNOW WITH THIS SYSTEM IS EXPECTED TO AFFECT AREAS ALONG AND WEST OF
THE DIVIDE FRIDAY NIGHT INTO SATURDAY...SHIFTING EAST OF THE DIVIDE
ON SATURDAY. AT THIS TIME...SIGNIFICANT SNOWFALL COULD OCCUR OVER
WESTERN WYOMING FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND OR ANY WIND DAMAGE.
TEAM RIVERTON
In the hours before
Local storm report, Jan 20, 10:38 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1138 AM MDT THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM SNOW ALPINE 43.18N 111.03W
01/18/2011 M2.00 INCHES LINCOLN WY TRAINED SPOTTER
1120 PM SNOW JACKSON 43.47N 110.76W
01/18/2011 M5.00 INCHES TETON WY PUBLIC
1120 PM SNOW AFTON 42.72N 110.93W
01/18/2011 M5.00 INCHES LINCOLN WY LAW ENFORCEMENT
1122 PM SNOW 5 E MORAN 43.85N 110.42W
01/18/2011 M3.00 INCHES TETON WY PUBLIC
1123 PM HEAVY SNOW 9.3 NNW JACKSON 43.59N 110.84W
01/18/2011 M7.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-MID
1123 PM HEAVY SNOW JACKSON HOLE-RENDEZVOUS 43.59N 110.87W
01/18/2011 M8.00 INCHES TETON WY PARK/FOREST SRVC
0632 AM HEAVY SNOW WILSON 43.49N 110.87W
01/19/2011 M13.00 INCHES TETON WY TRAINED SPOTTER
0632 AM HEAVY SNOW 1 SE THAYNE 42.90N 110.98W
01/19/2011 M10.00 INCHES LINCOLN WY PUBLIC
0632 AM SNOW MEETEETSE 44.15N 108.87W
01/19/2011 M1.00 INCHES PARK WY TRAINED SPOTTER
0633 AM SNOW 1 WSW CANYON 44.72N 110.51W
01/19/2011 E3.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0633 AM SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
01/19/2011 E5.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0633 AM SNOW 16 N PAHASKA 44.73N 109.91W
01/19/2011 E2.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0633 AM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
01/19/2011 E5.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0633 AM HEAVY SNOW 8 NNE MORAN JUNCTION 43.95N 110.45W
01/19/2011 E6.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0634 AM HEAVY SNOW 6 ENE ALTA 43.78N 110.93W
01/19/2011 E6.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0634 AM HEAVY SNOW 10 N BONDURANT 43.34N 110.43W
01/19/2011 E8.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0634 AM HEAVY SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
01/19/2011 E7.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0634 AM SNOW 20 NE BONDURANT 43.39N 110.13W
01/19/2011 E5.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0634 AM HEAVY SNOW 14 E BONDURANT 43.17N 110.14W
01/19/2011 E8.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0635 AM HEAVY SNOW 8 WNW JACKSON 43.52N 110.91W
01/19/2011 E11.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0635 AM SNOW SOUTH ENTRANCE 44.13N 110.67W
01/19/2011 E4.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0635 AM HEAVY SNOW 26 NW DUBOIS 43.81N 110.19W
01/19/2011 M6.00 INCHES TETON WY PUBLIC
TOGWOTEE PASS
0635 AM HEAVY SNOW 8 SE AFTON 42.65N 110.81W
01/19/2011 E12.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0635 AM SNOW 26 N KEMMERER 42.15N 110.68W
01/19/2011 E5.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0636 AM HEAVY SNOW 36 N KEMMERER 42.30N 110.68W
01/19/2011 E8.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0636 AM HEAVY SNOW 15 NNE COKEVILLE 42.27N 110.81W
01/19/2011 E6.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0636 AM HEAVY SNOW 15 S AFTON 42.51N 110.91W
01/19/2011 E7.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0636 AM SNOW SNIDER BASIN 42.49N 110.52W
01/19/2011 E5.00 INCHES SUBLETTE WY MESONET
0636 AM HEAVY SNOW 19 SE AFTON 42.53N 110.66W
01/19/2011 E7.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0637 AM HEAVY SNOW 17 E AFTON 42.76N 110.59W
01/19/2011 E10.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0637 AM HEAVY SNOW 8 NE AFTON 42.82N 110.84W
01/19/2011 E11.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0638 AM SNOW 12 ESE BONDURANT 43.13N 110.20W
01/19/2011 E5.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0638 AM HEAVY SNOW 9.9 NNW JACKSON 43.60N 110.85W
01/19/2011 M12.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-RAYMER
0639 AM HEAVY SNOW 1 S JACKSON 43.46N 110.76W
01/19/2011 M8.00 INCHES TETON WY PUBLIC
SNOW KING SKI AREA
0639 AM HEAVY SNOW 23 NW DUBOIS 43.73N 110.01W
01/19/2011 E6.00 INCHES FREMONT WY PARK/FOREST SRVC
BROOKS LAKE LODGE
0639 AM HEAVY SNOW 17.2 E THAYNE 42.97N 110.61W
01/19/2011 E14.00 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0639 AM HEAVY SNOW 19 SW BONDURANT 42.96N 110.61W
01/19/2011 E11.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0640 AM HEAVY SNOW 14.3 E THAYNE 42.87N 110.71W
01/19/2011 E8.00 INCHES LINCOLN WY PARK/FOREST SRVC
BOX Y RANCH
0640 AM HEAVY SNOW 8.6 NNW JACKSON 43.58N 110.85W
01/19/2011 M8.00 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE-BASE
0641 AM SNOW 14 NW PINEDALE 42.98N 110.08W
01/19/2011 M3.00 INCHES SUBLETTE WY TRAINED SPOTTER
0641 AM SNOW 2 WSW CODY 44.51N 109.09W
01/19/2011 M1.00 INCHES PARK WY TRAINED SPOTTER
0231 PM SNOW JACKSON 43.47N 110.75W
01/19/2011 M5.50 INCHES TETON WY PUBLIC
0231 PM SNOW LANDER 42.82N 108.73W
01/19/2011 M0.50 INCHES FREMONT WY TRAINED SPOTTER
0232 PM SNOW HUDSON 42.89N 108.58W
01/19/2011 M2.00 INCHES FREMONT WY PUBLIC
0232 PM HEAVY SNOW 2 NW AFTON 42.73N 110.95W
01/19/2011 M6.00 INCHES LINCOLN WY TRAINED SPOTTER
0233 PM SNOW SINKS CANYON 42.75N 108.79W
01/19/2011 M2.50 INCHES FREMONT WY PUBLIC
0233 PM SNOW 1 NW LANDER 42.84N 108.75W
01/19/2011 M1.00 INCHES FREMONT WY TRAINED SPOTTER
0234 PM SNOW 1 NW LANDER 42.84N 108.74W
01/19/2011 M1.80 INCHES FREMONT WY BROADCAST MEDIA
0234 PM SNOW 7 S CASPER 42.73N 106.35W
01/19/2011 M3.50 INCHES NATRONA WY TRAINED SPOTTER
CASPER MOUNTAIN
0234 PM HEAVY SNOW CASPER 42.84N 106.32W
01/19/2011 M6.00 INCHES NATRONA WY TRAINED SPOTTER
0235 PM SNOW CASPER 42.83N 106.34W
01/19/2011 M1.50 INCHES NATRONA WY TRAINED SPOTTER
0236 PM SNOW 1 E CASPER 42.84N 106.25W
01/19/2011 M5.00 INCHES NATRONA WY TRAINED SPOTTER
0236 PM SNOW CASPER 42.82N 106.34W
01/19/2011 M4.00 INCHES NATRONA WY TRAINED SPOTTER
0236 PM SNOW LANDER 42.83N 108.72W
01/19/2011 M1.00 INCHES FREMONT WY LAW ENFORCEMENT
0237 PM SNOW BUFFALO 44.34N 106.69W
01/19/2011 M2.00 INCHES JOHNSON WY LAW ENFORCEMENT
0237 PM SNOW BUFFALO 44.35N 106.70W
01/19/2011 M3.50 INCHES JOHNSON WY TRAINED SPOTTER
0237 PM SNOW 3 W BUFFALO 3W 44.33N 106.75W
01/19/2011 M3.00 INCHES JOHNSON WY PARK/FOREST SRVC
0504 PM SNOW 2 S CASPER 42.81N 106.34W
01/19/2011 M3.80 INCHES NATRONA WY PUBLIC
0504 PM SNOW LANDER 42.82N 108.74W
01/19/2011 M2.00 INCHES FREMONT WY NWS EMPLOYEE
0506 PM SNOW 31 WSW THERMOPOLIS 43.54N 108.81W
01/19/2011 M2.10 INCHES FREMONT WY PUBLIC
0540 PM SNOW 10 S LANDER 42.69N 108.68W
01/19/2011 M2.00 INCHES FREMONT WY NWS EMPLOYEE
RED CANYON
0542 PM SNOW 1 W LOVELL 44.83N 108.40W
01/19/2011 M2.50 INCHES BIG HORN WY CO-OP OBSERVER
0542 PM SNOW GREYBULL 44.49N 108.05W
01/19/2011 M2.00 INCHES BIG HORN WY CO-OP OBSERVER
0543 PM SNOW SHELL 44.54N 107.76W
01/19/2011 M1.00 INCHES BIG HORN WY CO-OP OBSERVER
0543 PM SNOW 9 NE THERMOPOLIS 43.75N 108.14W
01/19/2011 M1.00 INCHES HOT SPRINGS WY CO-OP OBSERVER
0543 PM SNOW THERMOPOLIS 43.64N 108.20W
01/19/2011 M2.00 INCHES HOT SPRINGS WY CO-OP OBSERVER
0544 PM SNOW 16 SSE TEN SLEEP 43.81N 107.36W
01/19/2011 M2.00 INCHES WASHAKIE WY CO-OP OBSERVER
0544 PM SNOW 16 S BUFFALO 44.12N 106.73W
01/19/2011 M2.00 INCHES JOHNSON WY CO-OP OBSERVER
BILLY CREEK
0638 PM HEAVY SNOW MOOSE 43.65N 110.71W
01/19/2011 M10.80 INCHES TETON WY CO-OP OBSERVER
0640 PM SNOW BOULDER 42.72N 109.63W
01/19/2011 M1.00 INCHES SUBLETTE WY PUBLIC
0641 PM SNOW DANIEL 42.87N 110.07W
01/19/2011 M1.50 INCHES SUBLETTE WY PUBLIC
0642 PM SNOW DUBOIS 43.53N 109.65W
01/19/2011 M0.50 INCHES FREMONT WY CO-OP OBSERVER
0643 PM HEAVY SNOW EAST ENTRANCE 44.48N 110.00W
01/19/2011 M6.00 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0643 PM SNOW POWDER RIVER 43.03N 106.98W
01/19/2011 M2.00 INCHES NATRONA WY CO-OP OBSERVER
0644 PM SNOW 3 NE SUNSHINE 44.07N 108.95W
01/19/2011 M2.00 INCHES PARK WY CO-OP OBSERVER
0652 PM SNOW 4 NW MILLS 42.88N 106.42W
01/19/2011 M1.80 INCHES NATRONA WY TRAINED SPOTTER
0654 PM SNOW 1 S LANDER 42.80N 108.72W
01/19/2011 M1.50 INCHES FREMONT WY CO-OP OBSERVER
LANDER AIRPORT
1135 AM SNOW 1 WSW CASPER 42.82N 106.34W
01/20/2011 M3.00 INCHES NATRONA WY TRAINED SPOTTER
1135 AM SNOW 4 WSW CASPER 42.82N 106.39W
01/20/2011 M4.00 INCHES NATRONA WY TRAINED SPOTTER
1135 AM SNOW 3 NNE CASPER 42.86N 106.31W
01/20/2011 M2.50 INCHES NATRONA WY TRAINED SPOTTER
1136 AM SNOW 4 WSW CASPER 42.81N 106.41W
01/20/2011 M3.40 INCHES NATRONA WY TRAINED SPOTTER
1136 AM SNOW 6 SW LANDER 42.76N 108.79W
01/20/2011 M3.20 INCHES FREMONT WY TRAINED SPOTTER
1136 AM SNOW 10 WSW CASPER 42.76N 106.49W
01/20/2011 M2.00 INCHES NATRONA WY TRAINED SPOTTER
1137 AM SNOW 4 SSW BUFFALO 44.28N 106.73W
01/20/2011 M1.00 INCHES JOHNSON WY TRAINED SPOTTER
1137 AM SNOW BUFFALO 44.34N 106.71W
01/20/2011 M1.00 INCHES JOHNSON WY TRAINED SPOTTER
&&High Wind, Cody Foothills
- When
- January 20, 11:00 AM MST to 1:30 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
High Wind, Green Mountains & Rattlesnake Range
- When
- January 20, 11:50 AM MST to 6:50 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
High Wind, Absaroka Mountains
- When
- January 20, 5:10 PM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather and Cold in Tennessee, January 20 to 21, 20111 death · 2 injured · 21 events
- Winter Storm and Winter Weather in Kentucky, January 20, 20111 death · 1 injured · 22 events
- Winter Weather in Kentucky, January 20 to 21, 2011$31,000 · 47 events
- Heavy Snow and Winter Weather in Tennessee, January 20, 20112 injured · 39 events
- Winter Storm and Winter Weather in Missouri, January 20, 20114 injured · 11 events
- Heavy Snow and Winter Weather in Ohio, January 20 to 21, 201132 events
- Winter Storm and Winter Weather in Arkansas, January 20, 201131 events
- Winter Weather in Pennsylvania, January 20 to 21, 20112 injured · 10 events
- Winter Storm and Winter Weather in Illinois, January 20, 201119 events
- Heavy Snow in Kentucky, January 20, 201115 events
- Heavy Snow in Kentucky, January 20, 201112 events
- Winter Weather in Arkansas, January 20, 201112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270492, 270493, 270491.